Stalevo & sinemet


#1
Hello fellow parkinsonians, ive been on Stalevo / Sinemet thats Stalevo 100/25/200 8 times a day with a 1/2 a Sinemet 10/100 also 8 times a day.........a few years now , thats close to 10 years, started on taking 6 times a day which was 4 hour fix and then gradually upto the current 8 a day but only lasting 2 hours before i need my fix as i call it lol..........just wondering whats next in the doseage calendar for me ?? an increase in stalevo or a change of medication....i was first diagnosed when i was 32 in now 50 just thinking if anyone else is on same or similar meds and pathway to myself ??

take care & be safe
Hugh aka welshbearuk

#2
Hello Welshback,

My husband has had it for thirty years come August he is on sinemet plus every hour from 6am-10pm, he has 4mg repinerol/requip at 8am plus a quitiapine four times a day and one aricept at 6pm, he is also allowed three dispersal madopar per day. He was on the apo pump for about fifteen years which worked well but was taken off because he had paranoia for a short while, he is fine now well you know what I mean!
I don't know if that is any use to you but I hope you keep going and stay in charge of it as much as possible.
best wishes
vivian

#3
Hi All,

I gather that most of the meds seem to last for around 10 years, is that the case for other parkinson's drugs or just for sinemet for example?

#4
Hi Dance lindy hop,
Great name, The tablets still work but don't last for so long my husband has always been on sinemet for all of the last thirty years so don't worry on that score.
vivian

#5
Dance Lindy, while you are on medication the progression of the disease goes on of course. That's why the dose gets adjusted every so often, but how often and by how much depends on the individual patient's needs. Progression and severity of the disease differs from patient to patient; it is not so much a matter of how long the medication will be effective (it will be for a very long time to some extent), more that the level of relief of the ever increasing PD symptoms will decline over the years. Therefore careful twigging of dose and timing will have to be done more frequently over the years. The side effects of very high doses of levodopa will eventually be a limiting factor, that's why you are advised to take the lowest effective dose, but in due course other medication might have to be added.

#6
Hi I have been on orphenadrine for 15 years, now I a having hallucations, and I am trying to come off the medication, which has been very hard to do,because this medication really works for me but is known to cause hallucations, I also take sinamet 62.5 five per day

anyone else have this problem and how have you managed